Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 352, NWS Raleigh, NC

September 28, 2011Chatham County, Lee County, Moore County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Sep 28, 2011, 1:13 AM EDT for Chatham County, Lee County, Moore County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 28, 2011, 1:13 AM EDT (05:13 UTC)
Expired
Sep 28, 2011, 1:51 AM EDT
In force
38 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Chatham County, NC, Lee County, NC, Moore County, NC

The radar

The Raleigh/Durham radar (KRAX), 70 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 5.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 660 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
660 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1352 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

408 
WUUS52 KRAH 280513
SVRRAH
NCC037-105-125-280600-
/O.NEW.KRAH.SV.W.0352.110928T0513Z-110928T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
113 AM EDT WED SEP 28 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
  NORTHWESTERN LEE COUNTY IN CENTRAL NORTH CAROLINA
  NORTH CENTRAL MOORE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 200 AM EDT

* AT 107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES EAST OF HIGHFALLS...OR 8 MILES NORTH OF
  CARTHAGE...MOVING NORTHEAST AT 30 MPH. QUARTER SIZED HAIL AND WINDS
  IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GOLDSTON...
  PITTSBORO...
  BYNUM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3576 7903 3534 7933 3544 7958 3584 7939
      3584 7924 3585 7924
TIME...MOT...LOC 0513Z 206DEG 28KT 3551 7942

$$

14
2 follow-up statements
649 
WWUS52 KRAH 280530
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
130 AM EDT WED SEP 28 2011

NCC125-280540-
/O.CAN.KRAH.SV.W.0352.000000T0000Z-110928T0600Z/
MOORE NC-
130 AM EDT WED SEP 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MOORE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3576 7903 3540 7929 3543 7933 3544 7933
      3547 7936 3549 7934 3552 7935 3552 7955
      3584 7939 3584 7924 3585 7924
TIME...MOT...LOC 0530Z 206DEG 28KT 3563 7935

$$

NCC037-105-280600-
/O.CON.KRAH.SV.W.0352.000000T0000Z-110928T0600Z/
CHATHAM NC-LEE NC-
130 AM EDT WED SEP 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EDT
FOR NORTHWESTERN LEE AND CHATHAM COUNTIES...

AT 121 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED.  THIS STORM WAS
LOCATED NEAR GOLDSTON...OR 12 MILES SOUTH OF SILER CITY...MOVING
NORTHEAST AT 25 MPH.

LAT...LON 3576 7903 3540 7929 3543 7933 3544 7933
      3547 7936 3549 7934 3552 7935 3552 7955
      3584 7939 3584 7924 3585 7924
TIME...MOT...LOC 0530Z 206DEG 28KT 3563 7935

$$

14
257 
WWUS52 KRAH 280551
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
151 AM EDT WED SEP 28 2011

NCC037-105-280600-
/O.CAN.KRAH.SV.W.0352.000000T0000Z-110928T0600Z/
CHATHAM NC-LEE NC-
151 AM EDT WED SEP 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LEE AND CHATHAM
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3576 7903 3540 7929 3543 7933 3544 7933
      3547 7936 3549 7934 3552 7935 3552 7955
      3584 7939 3584 7924 3585 7924
TIME...MOT...LOC 0550Z 206DEG 28KT 3577 7926

$$

14

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 9:47 PM EDT, 3 hours 26 minutes earlier.

Area forecast discussion, Sep 27, 9:47 PM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
947 PM EDT TUE SEP 27 2011

.SYNOPSIS...
AN UPPER LEVEL LOW WILL MOVE SLOWLY INTO THE LOWER GREAT LAKES
THROUGH WEDNESDAY...ALLOWING HUMID AND UNSETTLED WEATHER TO PERSIST
OVER CENTRAL NORTH CAROLINA. A WEAK COLD FRONT WILL CROSS THE AREA
ON THURSDAY...FOLLOWED BY A STRONGER COLD FRONT LATE IN THE DAY
FRIDAY. DRY CONDITIONS ARE EXPECTED TO PREVAIL AT THE END OF THE
WORK WEEK...FOLLOWED BY MUCH COOLER TEMPERATURES OVER THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 947 PM TUESDAY...

THE WATER VAPOR SATELLITE IMAGERY INDICATED A VORT MAX TRACKING
SLOWLY ENE ACROSS UPSTATE SOUTH CAROLINA AND SOUTHWESTERN NORTH
CAROLINA. ISOLATED SEVERE THUNDERSTORMS HAVE OCCURRED IN THE PAST FEW
HOURS IN SC IN ASSOCIATION WITH A CLUSTER OF ACTIVITY CURRENTLY IN
THE CHARLOTTE AND KANNAPOLIS AREA. CONVECTIVE PARAMETERS SUGGEST
THAT WE WILL CONTINUE TO HAVE A CHANCE OF THUNDERSTORMS WELL INTO
THE NIGHT AS THE CURRENT VORT MAX TRACKS OVER OUR REGION. THE
SURFACE DEW POINTS WERE IN THE LOWER 70S ACROSS MUCH OF THE AREA
WITH A BACKED (SE) SURFACE FLOW (ALBEIT LIGHT). THE MAIN THREAT FOR
SEVERE SHOULD REMAIN SE OF THE GREENSBORO AREA... WITH THE FORECAST
STORM MOTION FROM AROUND 250 AT 25KT. A COMBINATION OF WIND AND HAIL
HAS BEEN REPORTED FROM CAE AND GSP THIS EVENING... WITH THE LATEST
STORM REPORT FROM THE CHARLOTTE AREA WHERE TREES WERE DOWNED.
THUS... OUR MAIN THREATS WILL BE THAT COMBINATION.

WE WILL INCREASE POP INTO THE 30-40 PERCENT CHANCE RAIN AND KEEP
LOWS WARM WITH INCREASED CLOUDS AND SE-S FLOW. -BADGETT

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 255 PM TUESDAY...

ON WEDNESDAY...THE CUTOFF OVER THE MIDWEST WILL FINALLY BEGIN TO
TRACK EASTWARD AND IN TURN WILL PUSH THE COLD FRONT EASTWARD...
REACHING THE I-95 CORRIDOR LATE IN THE DAY.  SHOWERS AND STORMS WILL
ONCE AGAIN BE CONFINED ALONG AND EAST OF THE FRONT DURING THE
DAYTIME. GIVEN THE EXPECTED TIMING AND POSITION OF THE FRONT...BEST
CHANCE FOR RAIN DURING THE DAYTIME WEDNESDAY WILL BE ALONG AND EAST
OF A LINE FROM KRDU-KFAY. CLOUD COVER WILL VARY FROM MOSTLY SUNNY
BEHIND THE FRONT ACROSS OUR WESTERN ZONES TO PARTLY TO MOSTLY CLOUDY
AHEAD OF THE FRONT ACROSS OUR EASTERN ZONES. AS SUCH...TEMPS WILL
WARM MORE QUICKLY WEDNESDAY MORNING ACROSS OUR WESTERN ZONES...BUT
BY MID AFTERNOON EXPECT A MORE UNIFORM TEMP PROFILE FROM WEST TO
EAST WITH HIGHS GENERALLY IN THE MID 80S.

FOR WEDNESDAY NIGHT...EXPECT A WIDE WEST TO EAST VARIATION IN SFC
DEWPOINTS WITH THE FRONT ACROSS THE COASTAL PLAIN...RANGING FROM THE
MID-UPR 50S WEST TO UPPER 60S EAST. LINGERING LOW LEVEL MOISTURE
WILL SET THE STAGE FOR PATCHY FOG ACROSS THE COASTAL PLAIN...WHILE
MUCH DRIER AIR TO THE WEST WILL RESULT IN LESS CLOUD COVER AND
COOLER TEMPS. EXPECT LOWS TO RANGE FROM THE UPPER 50S TO AROUND 60
ACROSS OUR FAR WEST TO UPPER 60S EAST. -NP

THE PERSISTENT UPPER LOW OVER THE MID WEST WILL OPEN UP AND LIFT
NORTHEAST OVER NEW ENGLAND ON THURSDAY. ONE FINAL ATTENDANT
SHORTWAVE WILL SWING THROUGH THE CAROLINAS AND VIRGINIA...HELPING TO
FINALLY PUSH THE SURFACE COLD FRONT EAST TOWARD THE COAST.  THERE
ARE SOME TIMING DIFFERENCES AMONG MODELS WITH HOW QUICKLY THE FRONT
MOVES EAST OF THE RAH CWA...WITH THE GFS BEING A BIT QUICKER THAN
THE ECMWF/NAM.  EXPECT THE COLD FRONT WILL BE NEARING THE COAST BY
AT LEAST MIDDAY THURSDAY...IN LINE WITH THE SREF SOLUTION.
SOUTHERLY FLOW AHEAD OF THE FRONT COUPLED OF THE RIGHT ENTRANCE
REGION OF AN UPPER JET ON THE EASTERN SIDE OF THE SHORTWAVE TROUGH
AND THE FRONTAL ZONE ITSELF MAY KICK OFF SOME SHOWERS OVER THE FAR
EASTERN CWA THURS MORNING...BUT TIMING OF THE FRONT APPEARS TO BE
MUCH TOO QUICK FOR ANY PREFRONTAL DESTABILIZATION.   WILL SHOW A
SLIGHT COOL DOWN BEHIND THE FRONT THURSDAY...BUT THE STRONG SURGE
OF ARCTIC AIR WILL HOLD OFF UNTIL FRIDAY INTO THE WEEKEND. -SMITH

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 255 PM TUESDAY...

SHORTWAVE ENERGY CURRENTLY WEST OF THE GULF OF ALASKA IS FORECAST TO
MOVE EAST ACROSS SOUTHERN CANADA AND THEN DIG SOUTH INTO WHAT IS
LEFT OF THE UPPER TROUGH CURRENTLY OVER THE EASTERN US.  BASED ON
CURRENT MODEL RUNS...THE FIRST VORT MAX WILL DIVE SOUTHEAST AND
IMPACT CENTRAL NC FRI MORNING....BRINGING A SECOND COLD FRONT AND
PUSH OF MARKEDLY COOLER AIR.   A SECONDARY SHORTWAVE WILL DIG
FURTHER SOUTH ACROSS THE AREA ON SATURDAY AND REESTABLISH THE EAST
COAST TROUGH THROUGH AT LEAST THE WEEKEND....ALTHOUGH THE TROUGH
AXIS WILL GENERALLY BE ALONG OR EAST OF CENTRAL NC.  THERE IS GOOD
AGREEMENT AMONG THE MEDIUM RANGE MODELS IN THE DEVELOPMENT OF THIS
EAST COAST TROUGH...BUT THE  MAIN SHORTWAVE IS CURRENTLY STILL OVER
THE PACIFIC OCEAN AND THERE IS LOWER CONFIDENCE IN THE DETAILS OF
SENSIBLE WEATHER IMPACTS.  FORECAST SOUNDINGS AND RH CROSS SECTIONS
SUGGEST THE AIRMASS IN THE WAKE THURSDAY'S COLD FRONT SUGGEST THE
AIRMASS OVER CENTRAL NC WILL BE TOO DRY THROUGH THE WEEKEND FOR MORE
THAN A FEW SPRINKLES OR AN ISOLATED SHOWER.

CONCERNING TEMPS FOR THE WEEKEND...1000-850MB THICKNESSES ARE
FORECAST TO BE A SOLID 30M OR MORE BELOW NORMAL BY SATURDAY
MORNING.  LOCAL CLIMATOLOGY SHOWS A WIDE RANGE OF POSSIBLE LOW TEMPS
FOR 1330M 12Z THICKNESSES....INCLUDING MANY OCCURRENCES OF 30S AND
LOWER 40S.A  COLD AIR OUTBREAK IN EARLY OCTOBER MAY BE OFFSET BY
SURFACE HEAT FLUX FOR THIS TIME OF YEAR....SO WILL HEDGE TOWARD THE
WARMER SIDE OF THIS ENVELOP AND KEEP LOWS AT 42-48 SATURDAY AND
SUNDAY.  RECORD LOWS FOR THE UPCOMING WEEKEND AT IN THE LOWER 30S.
HIGHS IN THE MID 60S.

MODELS SHOW SOME SOLUTION DIVERGENCE TOWARD DAY 7 WITH THE ECMWF
SHOWING A SLOWER TROUGH MOVEMENT AND MORE PERSISTENT AMPLIFICATION.
PER HPC...THIS IS BACK UP BY ENSEMBLE CONSENSUS AND THIS THE EAST
COAST TROUGH MAY LINGERING INTO EARLY NEXT WEEK.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 800 PM TUESDAY...

24-HR TAF PERIOD:
VFR CONDITIONS ARE GENERALLY EXPECTED THROUGH THE TAF PERIOD. A COLD
FRONT WILL SLOWLY PROGRESS EASTWARD ACROSS CENTRAL NC THROUGH 00Z
THU AS THE UPPER LOW THAT HAS BEEN STALLED OVER ILLINOIS THE PAST
SEVERAL DAYS FINALLY BEGINS TO MOVE EAST-NORTHEAST TOWARD THE LOWER
GREAT LAKES. THE ONLY CHANCE FOR SUB-VFR CONDITIONS WILL BE IN
ASSOC/W ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...WHICH WILL
REMAIN POSSIBLE THROUGH THE ENTIRE TAF PERIOD...PRIMARILY AT THE
RDU/FAY/RWI TAF SITES. DUE TO MUCH UNCERTAINTY IN THE TIMING AND
LOCATION OF CONVECTION OVER THE NEXT 12 HOURS...WILL NOT EXPLICITLY
MENTION CONVECTION AT ANY TAF SITE BUT WILL AMEND LATER...IF
NECESSARY. SUB-VFR FOG WILL BE POSSIBLE DURING THE PRE-DAWN HOURS
WEDNESDAY MORNING (07-12Z) AT ALL TAF SITES...HOWEVER...A LIGHT
SOUTHERLY WIND MAY ALLOW ENOUGH MIXING TO PRECLUDE THE POSSIBILITY
OF FOG DEVELOPMENT. NEVERTHELESS...WILL INCLUDE A TEMPO GROUP FOR
MVFR FOG BETWEEN 07-11Z WED MORNING AT THE RDU/FAY/RWI TAF SITES
WHERE THE BETTER LOW-LEVEL MOISTURE IS PRESENT. EXPECT A LIGHT SOUTH
OR SSW WIND OVERNIGHT...BECOMING SOUTHWEST AT ~10 KT DURING THE DAY
WED.

LOOKING AHEAD:
THE AFOREMENTIONED FRONT WILL PUSH EAST OF CENTRAL NC WEDNESDAY
NIGHT INTO THURSDAY...AND DRY/VFR CONDITIONS ARE EXPECTED IN THE
WAKE OF THE FRONT THU/FRI. A SECOND AND STRONGER COLD FRONT WILL
PUSH THROUGH THE AREA FROM THE NORTHWEST ON FRI/FRI NIGHT...
REINFORCING THE COOL/DRY AIRMASS IN PLACE OVER CENTRAL NC AND
ALLOWING DRY/VFR CONDITIONS TO RULE THROUGH THE WEEKEND. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...BADGETT
SHORT TERM...NP/SMITH
LONG TERM...SMITH
AVIATION...VINCENT
Hazardous weather outlook, Sep 27, 10:27 PM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1027 PM EDT TUE SEP 27 2011

NCZ007>011-021>028-038>043-073>078-083>086-088-089-290230-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1027 PM EDT TUE SEP 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVERNIGHT IN
ASSOCIATION WITH AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE AREA.
A FEW ISOLATED STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT
OF DAMAGING WINDS AND PENNY SIZED HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

VINCENT

In the hours before

Special weather statement, Sep 27, 11:11 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1111 PM EDT TUE SEP 27 2011

NCZ038-039-073>075-083-084-280415-
ANSON-DAVIDSON-MONTGOMERY-MOORE-RANDOLPH-RICHMOND-STANLY-
1111 PM EDT TUE SEP 27 2011

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN DAVIDSON... STANLY...
MONTGOMERY... ANSON... AND WESTERN RICHMOND COUNTIES THROUGH 100
AM...

AT 1108 PM EDT...DOPPLER RADAR INDICATED CLUSTERS OF STRONG
THUNDERSTORMS FROM SALISBURY TO MONROE TO NORWOOD... MOVING
NORTHEAST AT 25 MPH. THE STRONGEST THUNDERSTORMS WERE LOCATED 5
MILES SOUTHEAST OF MONROE... AND 3 MILES SOUTH OF TROY.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE... HIGH ROCK LAKE...
LEXINGTON... ALBEMARLE... NORWOOD... BADIN... CANDOR... TROY...
WADESBORO.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
FREQUENT LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE.

&&

LAT...LON 3550 8030 3552 8019 3558 8021 3568 8034
      3571 8033 3574 8046 3578 8047 3585 8043
      3585 8039 3590 8041 3590 8037 3568 7969
      3544 7952 3484 8009 3492 8032 3519 8029
      3516 8035 3516 8046 3520 8051
TIME...MOT...LOC 0308Z 240DEG 23KT 3527 7983

BADGETT
Local storm report, Sep 28, 1:01 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
101 AM EDT WED SEP 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     HAIL             1 S GREENSBORO          36.06N  79.83W
09/28/2011  E1.00 INCH       GUILFORD           NC   PUBLIC

            ONE INCH HAIL VICINITY OF I-40 I-85 JUNCTION

&&

EVENT NUMBER RAH1101456

14

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 11:11 PM EDTSpecial Weather StatementRAHAnson, Davidson, Montgomery, Randolph, Stanly64 min
Sep 28, 12:43 AM EDTSevere Thunderstorm WarningRAHChatham, Moore, Randolph62 min
Sep 28, 12:45 AM EDTAreal Flood AdvisoryRAHRandolph45 min
Sep 28, 2:50 AM EDTSpecial Weather StatementRAHGranville, Vance, Wake85 min
Sep 28, 3:10 PM EDTSpecial Weather StatementRAHWayne35 min
Sep 28, 3:16 PM EDTSpecial Weather StatementRAHBertie29 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.